zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Variational methods to fourth-order impulsive differential equations. (English) Zbl 1218.34029

The fourth-order boundary value problem for impulsive differential equations

u (iv) (t)+Au '' (t)+Bu(t)=f(t,u(t)),a.e.t[0,T],Δ(u '' (t j ))=I 1j (u ' (t j )),j=1,,l,Δ(u ''' (t j ))=I 2j (u(t j )),j=1,,l,u(0)=u(T)=u '' (0 + )=u '' (T - )=0

is considered, where A and B are real constants, f:[0,T]× is continuous, I 1j ,I 2j C(,) for 1jl, 0=t 0 <t 1 <...<t l <t l+1 =T, Δ(u '' (t j ))=u '' (t j + )-u '' (t j - ), Δ(u ''' (t j ))=u ''' (t j + )-u ''' (t j - )· By using variational methods and critical point theory, the authors prove the existence of at least one classical solution and infinitely many distinct classical solutions. Some examples to illustrate the results are also presented.

MSC:
34B37Boundary value problems for ODE with impulses
34B15Nonlinear boundary value problems for ODE
58E30Variational principles on infinite-dimensional spaces
58E05Abstract critical point theory
References:
[1]Lakshmikantham, V., Bainov, D.D., Simeonov, P.S.: Theory of Impulsive Differential Equations. World Scientific, Singapore (1989)
[2]Agarwal, R.P., Franco, D., O’Regan, D.: Singular boundary value problems for first and second order impulsive differential equations. Aequ. Math. 69, 83–96 (2005) · Zbl 1073.34025 · doi:10.1007/s00010-004-2735-9
[3]Ahmad, B., Nieto, J.J.: Existence and approximation of solutions for a class of nonlinear impulsive functional differential equations with anti-periodic boundary conditions. Nonlinear Anal. 69, 3291–3298 (2008) · Zbl 1158.34049 · doi:10.1016/j.na.2007.09.018
[4]Li, J., Nieto, J.J., Shen, J.: Impulsive periodic boundary value problems of first-order differential equations. J. Math. Anal. Appl. 325, 226–236 (2007) · Zbl 1110.34019 · doi:10.1016/j.jmaa.2005.04.005
[5]Nieto, J.J., Rodriguez-Lopez, R.: New comparison results for impulsive integro-differential equations and applications. J. Math. Anal. Appl. 328, 1343–1368 (2007) · Zbl 1113.45007 · doi:10.1016/j.jmaa.2006.06.029
[6]Samoilenko, A.M., Perestyuk, N.A.: Impulsive Differential Equations. World Scientific, Singapore (1995)
[7]Hernandez, E., Henriquez, H.R., McKibben, M.A.: Existence results for abstract impulsive second-order neutral functional differential equations. Nonlinear Anal. 70, 2736–2751 (2009) · Zbl 1173.34049 · doi:10.1016/j.na.2008.03.062
[8]Izydorek, M., Janczewska, J.: Homoclinic solutions for a class of the second order Hamiltonian systems. J. Differ. Equ. 219, 375–389 (2005) · Zbl 1080.37067 · doi:10.1016/j.jde.2005.06.029
[9]Qian, D., Li, X.: Periodic solutions for ordinary differential equations with sublinear impulsive effects. J. Math. Anal. Appl. 303, 288–303 (2005) · Zbl 1071.34005 · doi:10.1016/j.jmaa.2004.08.034
[10]Chen, L., Sun, J.: Nonlinear boundary value problem for first order impulsive functional differential equations. J. Math. Anal. Appl. 318, 726–741 (2006) · Zbl 1102.34052 · doi:10.1016/j.jmaa.2005.08.012
[11]Chen, L., Tisdel, C.C., Yuan, R.: On the solvability of periodic boundary value problems with impulse. J. Math. Anal. Appl. 331(2), 233–244 (2007)
[12]Chu, J., Nieto, J.J.: Impulsive periodic solution of first-order singular differential equations. Bull. Lond. Math. Soc. 40, 143–150 (2008) · Zbl 1144.34016 · doi:10.1112/blms/bdm110
[13]Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 349–381 (1973) · Zbl 0273.49063 · doi:10.1016/0022-1236(73)90051-7
[14]Rabinowitz, P.H.: Minimax methods in critical point theory with applications to differential equations. In: CBMS Regional Conf. Ser. in Math., vol. 65. Am. Math. Soc., Providence (1986)
[15]Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian Systems. Springer, Berlin (1989)
[16]Tian, Y., Ge, W.: Applications of variational methods to boundary-value problem for impulsive differential equations. Proc. Edinb. Math. Soc. 51, 509–527 (2008) · Zbl 1163.34015 · doi:10.1017/S0013091506001532
[17]Nieto, J.J., O’Regan, D.: Variational approach to impulsive differential equations. Nonlinear Anal. Real World Appl. 10, 680–690 (2009) · Zbl 1167.34318 · doi:10.1016/j.nonrwa.2007.10.022
[18]Zhang, Z., Yuan, R.: An application of variational methods to Dirichlet boundary value problem with impulses. Nonlinear Anal. Real World Appl. (2008). doi: 10.1016/j.nonrwa.2008.10.044
[19]Sun, J., Chen, H.: Variational method to the impulsive equation with Neumann boundary conditions. Bound. Value Probl. (2009, in press)
[20]Peletier, L.A., Troy, W.C., Van der Vorst, R.C.A.M.: Stationary solutions of a fourth-order nonlinear diffusion equation. Diff. Equ. 31(2), 301–314 (1995)
[21]Bonanno, G., Bella, B.Di.: A boundary value problem for fourth-order elastic beam equations. J. Math. Anal. Appl. 343, 1166–1176 (2008) · Zbl 1145.34005 · doi:10.1016/j.jmaa.2008.01.049
[22]Tersian, S., Chaparora, J.: Periodic and homoclinic solutions of existence Fisher-Kolmogorov equation. J. Math. Anal. Appl. 266, 490–506 (2001) · Zbl 0984.34031 · doi:10.1006/jmaa.2001.7470
[23]Liu, X., Li, W.: Existence and multiplicity of solutions for fourth order boundary value problems with parameters. Math. Comput. Model. 46, 525–534 (2007) · Zbl 1135.34007 · doi:10.1016/j.mcm.2006.11.018
[24]Zhang, H., Li, Z.: Variational approach to impulsive differential equations with periodic boundary conditions. Nonlinear Anal. Real World Appl. (2008). doi: 10.1016/j.nonrwa.2008.10.016
[25]Zhou, J., Li, Y.: Existence and multiplicity of solutions for some Dirichlet problems with impulsive effects. Nonlinear Anal. 71, 2856–2865 (2009) · Zbl 1175.34035 · doi:10.1016/j.na.2009.01.140